I signed up for a 1hr tennis/raquetball class toward the beginning of the summer. It puts me up to 18 hours which is kind of a safety net so I can drop a 3 hour class if things get too rough and keep the 15 hours I need for scholarships.
My whole deal is that my UC has not really gotten any better this summer. I started pred in December, 30mg and I started tapering every 5 days, then every 7, then it became a 2 week thing (see the trend?). My bleeding stopped right before class started (Thank God) and I finally got down to 10 mg. But as soon as i dropped to 7.5 toward the end of the semester my problems started again and I would have intermittent periods of bleeding with a few good days (D but no blood) so I had to go back up to 10. Then summer started and I was bleeding again. Then I finally stopped bleeding a week before the doc put me on 40mg of pred because I was still having the urgency, D, and 4-6 BMs a day.
But now I've been on 40mg of pred for nearly 2 months (June 24), and the only real improvement I've had is going about one less time per day and maybe a little less urgency. I had a colonoscopy last Tuesday (Aug 11) and it actually looked good except for the last 6cm so I was put on Canasa. I go to the doc tomorrow and 6MP has been a major consideration. I've already had the blood work and everything (8 vials! gah!) And I know that takes about 3 months to work, so basically I'm not going to be any better before I move in to college this Saturday and I've come to realize it might be the end of the semester before I'm finally in remission.
So back to my first question, with good days of going twice, and bad days with 6 or 7, do you think I could handle tennis/racquetball at 8 am Tuesday/Thursday or should I switch to a weight training class at the same time? I was kind of worried about running around at 8 am since I'll be on the Canasa for a while and those go in right before bed. lol...
Also, based on everything, what can I really do to get better? How bad is the 6MP?? Is there hair loss and fatigue like with the cancer patients who take it?
Oh, and I know prednisone can thin your skin, do you think that's a possibility for me based on how long I've been on it? I feel like I can see all my veins..But I'm kind of pale anyway. No stretch marks, no weight gain. Got the moon face about 3 weeks ago, I get shaky sometimes, and I have to pee twice a night every night but no diabetes (checked twice).
I'm an 18 yr old girl. Turn 19 soon and start my 2nd year of college next week. Diagnosed a year ago. Doc said it goes halfway across the transverse colon when first diagnosed. I think mine is classified as moderate, maybe moderate/severe because of how poorly I'm responding to the pred and he was worried about me being steroid dependent :-/
And I haven't noticed any trigger foods. I did the naughty thing and had a sonic coffee when studying late one night and had no reaction. And I did starbucks one night with no problems. But that's the only serious caffeine I've indulged in since my doc told me to stay away from it.
9 colazal (switched from 12 asacol about a month ago)
40 mg pred
vitamin d & a
vitamin C most days
yaz for cramps
allign once a day
SORRY TO RAMBLE! I'm just frustrated because I was supposed to be better by now, especially before school starts...